MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC110H
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 300 cc mentor artoura plus, smooth, high profile tissue expander had a spot of black material upon opening.The physician did not feel comfortable using the device.There were no patient consequences.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on january 8, 2025.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on may 12, 2025.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and fourier transform infrared spectroscopy (ft-ir) analysis of the returned device.Visual analysis of the returned device determined that a spot, measuring approximately between 0.0002 cm² (0.02 mm²) and 0.0006 cm² (0.06 mm²), was noticed in the buffer zone area.Additionally, the product was received without its sealed thermoform.Additional investigation was performed to identify the chemical composition of the spot.The results from the infrared spectroscopy analysis indicate that the presence of the foreign material could not be accurately identified due to its strong similarity to the infrared spectrum of polydimethylsiloxane (pdms).The characteristics of the material were overshadowed by the dominant signals from the silicone-based pdms shell, preventing a conclusive determination of its chemical composition.The mentor microbiology department provided the sterility assurance records of the device.The lot met all the sterilization parameters required to provide sterility assurance prior to release for distribution.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.Based on the manufacturing investigation, all manufacturing areas where the shell or device is exposed to the environment are within a controlled manufacturing environment (cme).Mentor has established procedures to ensure environmental control is maintained.Environmental control is intended to reduce potential contaminants, particulate and/or foreign matter that may affect the cosmetic appearance or structural integrity of a finished device.The spot observed in the shell was measured, and per inspection procedure, the particle observed on the complaint device is within the manufacturing specification.In conclusion, with consideration of process controls, the evaluation performed, and data records reviewed, the foreign matter reported in this product complaint is confirmed as a manufacturing-related defect within the process specification.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20898614
Report Number1645337-2024-14457
Device Sequence Number9005952
Product Code LCJ
UDI-Device Identifier10081317028175
UDI-Public(01)10081317028175(17)270715(10)9934143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC110H
Device Lot Number9934143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/08/2025
05/12/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/29/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown